MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is since (b)(6) 2017 to (b)(6) 2020.(b)(4).If explanted, give date: not applicable, remains implanted in the eye.Device evaluation: product testing could not be performed because the lens was not returned as it remains implanted.The reported complaint issue could not be verified.Manufacturing record review: the manufacturing records for the device were reviewed.There was no discrepancy and/or deviation found during the mrr (manufacturing record review).The units were released according specification in compliance with the product intended use as required.A search of complaints revealed that no additional complaint was received from this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
A patient's daughter reported that her mother has been having light sensitivity issue since her cataract surgery.The patient started to experience pain around the left eye sometime in (b)(6) 2017.When this occurred the pain level was between 5-6.The patient shared this information with her doctor in (b)(6) 2018 and was prescribed with some eye drops for the pain.The doctor informed the patient that the pain is due to the surgery, so she continued to use the eye drop when she was experiencing the pain which reportedly comes and goes.The patient changed insurance and switched doctor and the new doctor advised her to stop using the eye drop for pain.The patient is currently not using anything for the pain.It was indicated that the patient still occasionally feels pain around her left eye and the pain level is 3.It was noted that the light sensitivity started middle of 2018.The light sensitivity was communicated to the patient's new doctor who checked the implant and told the patient that the left lens doesn¿t appear to be centered.The doctor also told the patient to continue using the eye drop for dry eyes and that she would need to use sunglasses.The patient indicated to her doctor that there are times that her eyes are shut due to the light sensitivity and asked what to do.The doctor expressed that to fix the issue, it would be too much work and to continue using the other the counter (otc) dry eye drops and in addition the patient was prescribed with a new eye drop.The patient is currently trying to get a new doctor to get checked again.It was noted that the impact on the patient varies.There are times that the patient cannot see due to her eyelid refuse to open.The medications the patient has been using are: (b)(6) ¿ green bottle.She has been using since post-surgery.She has been advised to continue to use for dry eye (b)(6) ¿ pink bottle.This was prescribed for pain.She has since stopped using the medication (b)(6), which is the newest prescription that the patient was given to help with her dry eye issues.No additional information was provided.The patient had bilateral lenses implanted.This report pertains to the patient's right eye (od).A separate report is being submitted for the patient's left eye (os).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9737379
Report Number2648035-2020-00163
Device Sequence Number1815476
Product Code HQL
UDI-Device Identifier05050474530799
UDI-Public(01)05050474530799(17)220308
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005